MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX 18 KIT AVM US; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX 18 KIT AVM US; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the tip of a deflector catheter broke off due to onyx entrapment.The patient was undergoing surgery for treatment of arteriovenous fistula (avf) with normal vessel tortuosity.It was reported that the deflector catheter was difficult to remove during onyx injection, and the tip broke off which remained in the patient.No additional surgical or medical procedures were performed to remove the catheter tip.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information: the catheter tip embedded in the onyx cast.There was no plan to retrieve the catheter tip in the future.The remained catheter tip was pushed close to the onyx cast and finished.The anatomical location of the catheter tip is occipital artery.There was not any abnormality to the patient and not reported any adverse event.Onyx was discarded in the hospital.

Brand Name
ONYX 18 KIT AVM US
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9917989
Report Number2029214-2020-00320
Device Sequence Number755102
Product Code MFE
UDI-Device Identifier00836462005044
UDI-Public00836462005044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberA899691
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer04/12/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;